Alert archive / Oklahoma / Areal Flood Warnings in 2021
Areal Flood Warning 33, NWS Tulsa, OK
NWS Tulsa, OK issued this areal flood warning at Jul 18, 2021, 5:25 AM CDT for Muskogee County, Wagoner County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 5:25 AM CDT (10:25 UTC)
- Expired
- Jul 18, 2021, 6:15 AM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Muskogee County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 46 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022
WGUS44 KTSA 181025
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
525 AM CDT Sun Jul 18 2021
OKC101-145-181115-
/O.NEW.KTSA.FA.W.0033.210718T1025Z-210718T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muskogee OK-Wagoner OK-
525 AM CDT Sun Jul 18 2021
The National Weather Service in Tulsa has issued a
* Flood Warning for...
Northeastern Muskogee County in east central Oklahoma...
Southeastern Wagoner County in northeastern Oklahoma...
* Until 615 AM CDT.
* At 525 AM CDT, Doppler radar and automated rain gauges indicated
heavy rain due to thunderstorms. Flooding is already occurring in
the warned area. Between 3 and 7.5 inches of rain have fallen. The
heaviest rains have moved out but isolated showers and storms
could move through the area adding to the flooding problems. This
warning replaces the flash flood warning that was set to expire at
615AM.
* Some locations that will experience flooding include...
Muskogee... Fort Gibson...
Okay... Tullahassee...
Additional rainfall amounts up to 0.5 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3580 9544 3592 9541 3592 9528 3590 9528
3588 9526 3587 9523 3585 9523 3584 9525
3582 9526 3582 9527 3581 9527 3581 9516
3578 9513 3572 9525 3581 9532
$$
SniderWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Jul 18, 2:55 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 18, 2:55 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
255 AM CDT Sun Jul 18 2021
.DISCUSSION...
A very similar setup to last night, with the features in slightly
different locations but similar results. A decent swrly LLJ nosing
up from north central TX to northwest AR is providing the
warm/moist advection needed to produce scattered slow-moving
convection. Combine this with PWATs near 2 inches and you have
storms producing intense rain rates and localized flash flooding.
With the threat gradually shifting southeast, the flash flood
watch was adjusted accordingly. As the ridge to our west continues
to strengthen and amplify, downstream troughing over the Midwest
will backdoor down the Plains, effectively shifting the forcing
for this heavy rainfall and flooding to the south with time.
Rain/storm chances shift south down into SE OK and WC AR by this
afternoon and by tonight the best potential for heavy rainfall
will be from the ArkLaTex and then east across southern AR. Models
were noticeably drier for Monday compared to previous days, and
that trend has been reflected in the forecast.
The bulk of the week will be relatively quiet with low rain/storm
chances in the southeast. The weekend also looks quiet with mid
level ridging nearby, though there is some disagreement this model
run with the new EC keeping the ridge west and bringing another
system in about a week.
Below average temps will prevail for the next several days, with a
gradual trend back toward average late July heat by the end of the
week on into next weekend.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 89 70 87 68 / 40 10 20 0
FSM 89 72 88 69 / 80 30 30 10
MLC 90 71 87 68 / 50 40 40 10
BVO 87 66 86 63 / 40 10 20 0
FYV 85 65 85 63 / 70 20 20 0
BYV 84 67 83 65 / 60 20 20 0
MKO 87 70 85 67 / 50 20 30 0
MIO 87 67 85 65 / 30 10 20 0
F10 88 70 85 67 / 40 30 30 10
HHW 90 72 88 70 / 60 50 50 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 1 PM CDT this afternoon for OKZ060>064-
066>072-074-076.
AR...Flash Flood Watch until 1 PM CDT this afternoon for ARZ001-002-
010-011-019-020-029.
&&
LONG TERM....30Hazardous weather outlook, Jul 18, 4:48 AM CDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 448 AM CDT Sun Jul 18 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 448 AM CDT Sun Jul 18 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Near Tulsa southeast to West Central Arkansas this morning; Southeast Oklahoma this afternoon. ONSET...Ongoing. FLASH FLOOD. RISK...Limited to Elevated. AREA...Portions of Northeast and East Central Oklahoma; West Central Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited to Elevated. AREA...Portions of Northeast and East Central Oklahoma; West Central Arkansas. ONSET...Ongoing. DISCUSSION... A limited to elevated heavy rain and flood threat will continue thru the morning hours across portions of northeast and east central Oklahoma, as well as west central Arkansas. The threat should diminish and shift south of this region by afternoon. A limited severe thunderstorm risk exists this morning from near Tulsa southeast to west central Arkansas. The risk shifts south into southeast Oklahoma this afternoon. Damaging wind gusts to near 60 mph is the main threat. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential. TUESDAY and WEDNESDAY...No Hazards. THURSDAY thru SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances continue mainly over far southeast Oklahoma on Monday with a limited severe wind risk. Low thunderstorm potential returns for the latter part of the week mainly over southeast Oklahoma and west central Arkansas. Severe weather is not expected. weather.gov/tulsa contains additional information. Lacy
In the hours before
Local storm report, Jul 18, 2:39 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
239 AM CDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM FLASH FLOOD 2 ENE MUSKOGEE 35.76N 95.34W
07/18/2021 MUSKOGEE OK LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT REPORTS FLOODED
ROADWAYS ALONG GIBSON ST AND YORK ST.
&&
TDSSpecial weather statement, Jul 18, 2:49 AM CDT, 2 hours 36 minutes before
Special Weather Statement National Weather Service Tulsa OK 249 AM CDT Sun Jul 18 2021 OKZ067-068-070-180815- Muskogee OK-Cherokee OK-Wagoner OK- 249 AM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER...WEST CENTRAL CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 315 AM CDT... At 249 AM CDT, a strong thunderstorm was located 3 miles southwest of Okay, moving southeast at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Muskogee... Fort Gibson... Okay... Tullahassee... Sequoyah State Park... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3584 9547 3594 9526 3579 9512 3566 9535 TIME...MOT...LOC 0749Z 327DEG 11KT 3581 9536 Snider
Special weather statement, Jul 18, 3:15 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
315 AM CDT Sun Jul 18 2021
OKZ067-070-180845-
Muskogee OK-Wagoner OK-
315 AM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER AND
NORTHEASTERN MUSKOGEE COUNTIES UNTIL 345 AM CDT...
At 314 AM CDT, a strong thunderstorm was located 3 miles north of
Muskogee, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Muskogee... Fort Gibson...
Okay... Tullahassee...
Summit...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3586 9523 3584 9525 3583 9525 3582 9527
3581 9526 3581 9517 3578 9512 3575 9513
3560 9538 3582 9554 3592 9531
TIME...MOT...LOC 0814Z 315DEG 11KT 3579 9536
SniderSpecial weather statement, Jul 18, 4:11 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
411 AM CDT Sun Jul 18 2021
ARZ019-OKZ072-180945-
Crawford AR-Sequoyah OK-
411 AM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD AND NORTHEASTERN
SEQUOYAH COUNTIES UNTIL 445 AM CDT...
At 411 AM CDT, a strong thunderstorm was located near Cedarville,
moving southeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Van Buren... Cedarville...
Mountainburg... Natural Dam...
Alma... Chester...
Rudy... Lake Fort Smith...
Figure Five... Lee Creek...
Short... Kibler...
Concord... Shibley...
Uniontown... Locke...
Furry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 1 and 14.
Interstate 540 between mile markers 1 and 3.
Interstate 49 between mile markers 22 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3566 9406 3566 9407 3564 9407 3535 9429
3540 9435 3542 9434 3545 9439 3545 9441
3558 9458 3564 9454 3564 9447 3572 9449
3576 9446 3576 9440 3567 9405
TIME...MOT...LOC 0911Z 301DEG 19KT 3560 9441
SniderLocal storm report, Jul 18, 4:19 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
419 AM CDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 AM HEAVY RAIN 1 S OKAY 35.83N 95.31W
07/18/2021 M6.94 INCH WAGONER OK PUBLIC
PERSONAL WEATHER STATION MEASURED 6.94
INCHES OF RAINFALL SINCE MIDNIGHT WITH
NEARLY 5.5 INCHES OF THAT FALLING SINCE 2AM.
&&
TDSSpecial weather statement, Jul 18, 4:56 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
456 AM CDT Sun Jul 18 2021
ARZ019-029-181030-
Sebastian AR-Crawford AR-
456 AM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD AND
NORTHERN SEBASTIAN COUNTIES UNTIL 530 AM CDT...
At 455 AM CDT, a strong thunderstorm was located 4 miles north of
Barling, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Greenwood... Barling...
Lavaca... Bloomer...
Fort Smith Regional Airport... Burnville...
Jenny Lind... Kibler...
Central City... Shibley...
Mill Creek... Furry...
Ursula...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 1 and 9.
Interstate 540 between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3514 9419 3533 9443 3540 9443 3543 9444
3551 9438 3541 9408 3534 9408
TIME...MOT...LOC 0955Z 299DEG 14KT 3538 9432
SniderThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:16 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 44 min |
| Jul 17, 8:05 PM CDT | Special Weather Statement | TSA | Ottawa | 25 min |
| Jul 17, 8:50 PM CDT | Special Weather Statement | TSA | Osage | 40 min |
| Jul 17, 9:01 PM CDT | Special Weather Statement | TSA | Wagoner | 59 min |
| Jul 17, 9:44 PM CDT | Special Weather Statement | TSA | Rogers | 61 min |
| Jul 17, 10:01 PM CDT | Areal Flood Advisory | TSA | Craig, Ottawa | 119 min |
| Jul 17, 10:54 PM CDT | Areal Flood Advisory | TSA | Cherokee, Muskogee, Sequoyah | 2 hr |
| Jul 17, 11:41 PM CDT | Flash Flood Warning | TSA | Tulsa | 4 hr |
| Jul 18, 12:04 AM CDT | Flash Flood Warning | TSA | Muskogee | 5 hr |
| Jul 18, 1:43 AM CDT | Areal Flood Advisory | TSA | Cherokee, Muskogee, Wagoner | 2 hr |
| Jul 18, 1:50 AM CDT | Areal Flood Advisory | TSA | Delaware | 115 min |
| Jul 18, 2:11 AM CDT | Flash Flood Warning | TSA | Muskogee | 3 hr |
| Jul 18, 2:23 AM CDT | Areal Flood Advisory | TSA | Tulsa | 112 min |
| Jul 18, 2:49 AM CDT | Special Weather Statement | TSA | Muskogee | 26 min |
| Jul 18, 3:04 AM CDT | Flash Flood Warning | TSA | Muskogee, Wagoner | 2 hr |
| Jul 18, 3:15 AM CDT | Special Weather Statement | TSA | Muskogee | 30 min |
| Jul 18, 3:45 AM CDT | Areal Flood Warning | TSA | Tulsa | 3 hr |
| Jul 18, 4:50 AM CDT | Areal Flood Advisory | TSA | Adair, LeFlore, Sequoyah | 3 hr |
| Jul 18, 5:14 AM CDT | Areal Flood Warning | TSA | Cherokee, Muskogee, Wagoner | 3 hr |
| Jul 18, 5:24 AM CDT | Flash Flood Warning | TSA | Sequoyah | 3 hr |
| Jul 18, 8:52 AM CDT | River Flood Advisory | TSA | Cherokee | 36 hr |
Nearby
Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.